Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 18, 2005, 6:24 PM EDT for Bamberg County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2005, 6:24 PM EDT (22:24 UTC)
- Expired
- Jun 18, 2005, 7:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Bamberg County, SC
The radar
The Columbia radar (KCAE), 64 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 182225 SVRCAE SCC009-182300- /O.NEW.KCAE.SV.W.0099.050618T2224Z-050618T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 624 PM EDT SAT JUN 18 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 700 PM EDT * AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. HEAVY RAIN WILL ALSO OCCUR. THIS STORM WAS LOCATED NEAR DENMARK...MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... DENMARK... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3342 8121 3327 8121 3334 8102 3342 8117 $$ LM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:43 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 18, 2:43 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 243 PM EDT SAT JUN 18 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... OLD FRONTAL BOUNDRY FROM NEAR CHS EASTWARD TO JUST WEST OF THE SAVANNAH RIVER WILL MOVE LITTLE THIS EVENING. TSTMS HAVE BEEN DEVELOPING ALONG THE BOUNDRY PAST FEW HRS. AIRMASS IS BECOMING MODERATELY UNSTABLE AND WE MAY SEE A FEW SEVERE THUNDERSTORMS NEAR THE SAVANNAH RIVER THIS AFTERNOON/EVENING. WILL WAIT TIL CLOSER TO RELEASE TIME TO SET WX & POPS AS DEWPOINTS MIXING OUT. MODELS IN GENERAL AGREEMENT IN UPPER TORF CONTINUING OVER THE SOUTHEAST THRU MON THEN MOVING OFF SHORE TUE. ETA A LITTLE FASTER WITH EASTWARD MOVEMENT. BOTH MODELS CONTINUE UPPER LEVEL COLD POOL OVER THE SOUTHEAST...GFS IS A LITTLE COOLER BUT BOTH CLOSE. ETA POPS LOOK A LITTLE HIGH AND THE GFS A LITTLE LOW. WITH SIMIALIAR MOISTURE FIELDS WILL GO WITH A CONSENSUS POPS...30/40 POP AFTERNOON/EVENING AND 20 POP LATE NIGHT... THRU THE PERIOD. LITTLE CHANGE IN FORECAST TEMPERATURES. && .LONG TERM (WEDNESDAY THROUGH SATURDAY)... UPPER LEVEL NORTHWESTERLY FLOW CONTINUES THRU THE PERIOD WITH WEAK SHORTWAVES MOVING TO THE EAST. UPPER RIDGE TO WEST WORKS SLOWLY EASTWARD. WEAK COLD FRONT ALONG THE NC/VA BORDER WED WILL SLIP THRU THE CWA WED AFTERNOON/NIGHT. FRONTAL SYSTEM CONTINUES SLOWLY SOUTHWARD AND DISSIPATES OVER GA FRI. BEST CHANCES OF PCPN APPEAR TO BE WED AFTERNOON AND EVENING WITH APPROACHING FRONTAL SYSTEM WITH SOME LOW LEVEL MOISTURE CONVERGENCE AND MOISTURE TRANSPORT. WILL CONTINUE SMALL POP THU AND FRI AFTERNOON NEAR THE SAVANNAH RIVER WITH OLD DISSIPATING FRONTAL SYSTEM IN THE AREA. && .AVIATION... STALLED FRONT ALONG SC COAST WITH STRONG UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...WITH SOME STORMS APPROACHING SEVERE LIMITS WITH 60 MPH WIND GUSTS AND LARGE HAIL POSSIBLE ESPECIALLY SOUTH OF CAE. MVFR CONDITIONS IN VICINITY OF STORMS...VFR ELSEWHERE THROUGH 05Z SUNDAY. SOME PATCHY FOG OVERNIGHT ESPECIALLY IN AREAS WHERE RAIN OCCURRED AND NEAR THE SAVANNAH RIVER. SCATTERED STORMS POSSIBLE AGAIN BY SUNDAY AFTERNOON. MVFR CONDITIONS IN VICINITY OF STORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 25/25/22
Hazardous weather outlook, Jun 18, 4:09 AM EDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 409 AM EDT SAT JUN 18 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190809- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 409 AM EDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. MAIN THREAT HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:03 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 27 min |
| Jun 18, 7:25 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 35 min |
| Jun 18, 7:58 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 21 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.